Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 51, NWS Bismarck, ND

June 23, 2000McHenry County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 23, 2000, 7:08 PM CDT for McHenry County, North Dakota. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 23, 2000, 7:08 PM CDT (00:08 UTC)
Expired
Jun 23, 2000, 8:00 PM CDT
In force
52 min
Issued by
NWS Bismarck, ND
Area
Whole counties; the outline is the Mesonet’s reconstruction

County McHenry County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 0.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2000-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2000-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1836 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 240009
SVRBIS
NDC049-240100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
708 PM CDT FRI JUN 23 2000

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MCHENRY COUNTY IN NORTH CENTRAL NORTH DAKOTA

* UNTIL 800 PM CDT

* AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER VELVA...OR ABOUT 22 MILES SOUTHEAST OF
  MINOT...MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   BERGEN...KARLSRUHE AT 720 PM CDT
   BALFOUR AT 735 PM CDT
   DRAKE AT 745 PM CDT

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE	 ROAD.

LAT...LON 4808 10100 4786 10096 4787 10031 4810 10035

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:20 PM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, Jun 23, 3:20 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
320 PM CDT FRI JUN 23 2000

SATELLITE AND LIGHTNING DATA INDICATE TSTORMS HAVE DEVELOPED FROM THE
NORTHEAST CORNER OF NORTH DAKOTA SOUTHWEST TO NEAR MILES CITY. A SECOND
AREA OF THUNDERSTORMS ARE JUST NORTH OF THE SOUTH DAKOTA BORDER FROM
THE FORT YATES AREA WEST TO BOWMAN. THE THUNDERSTORMS ARE ASSOCIATED
WITH AN UPPER LEVEL VORT MAX AND SHOULD MOVE THROUGH WESTERN AND
CENTRAL NORTH DAKOTA THIS EVENING. DEWPOINTS ARE GENERALLY BELOW 60
DEGREES AND APPEARS CAPE SHOULD REMAIN BELOW 2000...WHICH WOULD KEEP
THE CHANCE OF SEVERE THUNDERSORMS LOW.  THE NEXT CHANCE OF TSTORMS WILL
BE SATURDAY AFTERNOON.  ALL MODELS ARE IN GENERAL AGREEMENT MOVING A
TROUGH INTO WESTERN NORTH DAKOTA...INCREASING THE DEWPOINTS OVER
WESTERN AND CENTRAL ND...AND BRINGING A SHORTWAVE WITH GOOD LIFTING
THROUGH THE AREA. ETA PUTS THE K-INDEX AT 36 AND LOOKS LIKE ANOTHER IN
A SERIES OF PRECIPITATION PRODUCERS. SUNDAY LOOKS A LITTLE COOLER AS
HIGH PRESSURE MOVES INTO THE AREA. FOR NOW WILL GO WITH PREVIOUS
FORECAST AND NOT MENTION PRECIPITATION.  BUT WITH COOL AIR ALOFT THERE
IS A POTENTIAL FOR AFTERNOON CONVECTION.

.BIS...NONE.
TSW

In the hours before

Local storm report, Jun 23, 4:15 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE  WILLISTON ND
415 PM CDT FRI JUN 23 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

355  PM    10 MILES SOUTH CROSBY     ND   DIME SIZE HAIL(.75 INCH)
06/23/00   DIVIDE                         BY GENERAL PUBLIC

THOMSON

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:36 PM CDTSevere Thunderstorm WarningBISMcHenry, McLean, Sheridan54 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.